Ohio, 2005Hail and Damaging Wind in Ohio, April 20, 2005
April 20, 2005 · NWS IWX · 2 events in 2 counties and zones
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Apr 20, 2:50 PM EST, 15 minutes earlier.
Area forecast discussion, Apr 20, 2:50 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
250 PM EST WED APR 20 2005
.SHORT TERM...
MODERATELY UNSTABLE AIRMASS AHEAD OF CDFNT DROPPING THROUGH AREA
THIS AFTERNOON WITH CAPES 1-2KJ/KG. WK CONVERGENCE ALONG FRONT
RESULTING IN E-W ORIENTED LINE OF THUNDERSTORMS. UNIDIRECTIONAL
SHEAR BUT DECENT WIND FIELD AND MODERATE INSTABILITY SUGGESTS
KEEPING THREAT FOR LARGE HAIL/DAMAGING WINDS AHEAD OF FRONT LATE
THIS AFTN. CDFNT WILL DROP SOUTH OF CWA THIS EVENING. FAIRLY
EXTENSIVE SC FIELD BEHIND FRONT ATTM BUT MODELS INDICATE SUBSIDENCE
AND DRYING ASSOCD WITH HIGH MOVG SE ACROSS UPR GRTLKS WILL ALLOW FOR
DCRSG CLOUDINESS BY MORNING. NOT MUCH CLOUDINESS EXPECTED THU, BUT
COULD BE SOME LINGERING MID CLOUDS SOUTH IN THE MORNING AND SOME
HIGH CLOUDS MAY MOVE INTO THE AREA FROM THE WEST IN THE AFTN.
SUNSHINE SHOULD ALLOW TEMPS TO BE CLOSE TO NORMAL HIGHS.
.LONG TERM...
LOW PRESSURE WILL MOVE EAST FROM THE CENTRAL PLAINS THU NGT ACRS THE
CWA FRI. STRONG LOW LEVEL THETA-E ADVECTION/ISENT LIFT AHD OF THIS
SYSTEM ALONG WITH DECENT MID LEVEL INSTABILITY AND MID LEVEL LAPSE
RATES 6-6.5C/KM SHD RESULT IN SOME TSTMS. MAIN QUESTION IS TIMING.
WILL INTRODUCE A CHC WEST LATE THU NGT AND INCRS POPS TO
LIKELY-CATEGORICAL PER CONSISTENT LAST TWO GFS/NAM MAV/MET RUNS.
SHRTWV ALOFT DIGING INTO GRTLKS WILL CUT OFF SAT. SHRTWVS ROTATING
AROUND THIS CLOSED UPR LOW ALONG WITH CONSIDERABLE LOW LEVEL
MOISTURE/INSTABILITY IN CYCLONIC FLOW WILL KEEP THREAT OF SHOWERS
THROUGH MON. THERMAL PROFILES SUGGEST MENTIONING SNOW THIS WEEKEND,
BUT, EXPECT LOW LEVELS WILL BE TOO WARM FOR ACCUM. UPPER LOW
EXPECTED TO FILL AND LIFT NE INTO MID WEEK PROVIDING DRY WX MON
NGT-WED WITH GRADUAL WARMING TREND.
.AVIATION...
TOOK MENTION OF THUNDER OUT OF SBN TERMINAL AS LAKE BREEZE WILL KEEP
THUNDER AWAY FROM SITE. KEPT MENTION AT FWA WITH LAKE BREEZE
APPROACHING FROM THE NW AND ACTING AS A TRIGGER MECHANISM FOR
CONVECTIVE ACTIVITY THIS AFTERNOON. HAIL WILL BE A CONCERN WITH LOW
FREEZING LEVELS AND STRONG WIND GUST NEAR 60KT NEAR AND AROUND
THUNDERSTORM ACTIVITY. MVFR AND POSSIBLY IFR CIGS TO MOVE IN BEHIND
FRONT TONIGHT AT FWA. MOST ACTIVITY WILL BE SOUTH OF FWA...BUT COULD
STILL SEE THUNDER IN VCNTY IF NOT ACTUAL ACTIVITY OVERHEAD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.MI...NONE.
.OH...NONE.
&&
JT
Hazardous weather outlook, Apr 20, 4:47 AM EST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
447 AM EST WED APR 20 2005
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-211000-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...
WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE
447 AM EST WED APR 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS MAY BECOME SEVERE ESPECIALLY THIS AFTERNOON AND EARLY
TONIGHT. LARGE HAIL IS POSSIBLE ALONG WITH ISOLATED DAMAGING
WINDS...MAINLY SOUTH OF A LINE FROM PLYMOUTH TO NAPOLEON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
FROST IS LIKELY THIS WEEKEND AND FREEZING TEMPERATURES POSSIBLE AS
LOWS TEMPERATURES DROP INTO THE LOWER 30S. SOME LOCALLY COLDER SPOTS
MAY DIP INTO THE UPPER 20S.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND EARLY TONIGHT.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
Thunderstorm Wind, Putnam
- When
- April 20, 3:05 PM EST to 3:10 PM EST
- Where
- Putnam County, 2 mi N of Columbus Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $9,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.950, -84.050
Three power lines and a total of 9 power poles were knocked down.
Hail, Paulding
- When
- April 20, 4:41 PM EST
- Where
- Paulding County, 2 mi W of Haviland
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.017, -84.617
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, April 20 to 22, 2005$6.9 million · 4.25 in hail · 61 events
- Hail and Damaging Winds in Kansas, April 20, 2005$500,000 · 3 in hail · 28 events
- Hail in Nebraska, April 20 to 21, 2005$350,000 · 2 in hail · 10 events
- Hail in Kansas, April 20, 2005$250,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Ohio, April 20, 2005$44,000 · 1.5 in hail · 24 events
- Hail and Damaging Wind in Colorado, April 20 to 21, 20054.25 in hail · 46 events
- Hail in Nebraska, April 20 to 21, 2005$66,000 · 1.75 in hail · 4 events
- Hail and Damaging Wind in Kansas, April 20, 20054.25 in hail · 27 events
- Hail and Damaging Winds in Oklahoma, April 20, 2005$10,000 · 1.75 in hail · 25 events
- Hail in Texas, April 20, 20052.75 in hail · 15 events
- Hail in Colorado, April 20, 20054 in hail · 12 events
- Marine Thunderstorm Winds in Lake Erie, April 20, 20059 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442582, 5442583.